Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 3, 2005, 4:27 AM CDT for Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 3, 2005, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 70 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 030929 FFWMAF TXC461-031230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... UPTON COUNTY IN WEST TEXAS * UNTIL 730 AM CDT * AT 424 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM NEAR KING MOUNTAIN...OR ABOUT 11 MILES NORTHEAST OF MCCAMEY...MOVING NORTHEAST AT 40 MPH. FLASH FLOODING WAS REPORTED WITH WATER RUNNING OVER HWY 385 AT U.S. 67. * LOCATIONS IMPACTED INCLUDE... MCCAMEY... RANKIN... MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3111 10227 3113 10183 3161 10180 3162 10226 $$
1 follow-up statement
000 WGUS74 KMAF 031007 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 AM CDT FRI JUN 3 2005 TXC461-031230- UPTON- 507 AM CDT FRI JUN 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR UPTON COUNTY... AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF RANKIN...MOVING NORTHEAST AT 40 MPH. ADDITIONAL STORMS WILL MOVE ACROSS THE SOUTHEAST PORTION OF THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3111 10227 3113 10183 3161 10180 3162 10226 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:54 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 3, 2:54 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 AM CDT FRI JUN 3 2005 .SHORT TERM... ORGANIZED SEVERE STORMS WILL CONTINUE TO SLOWLY PROPAGATE EAST ACROSS THE FORECAST AREA THROUGH AT LEAST SUNRISE. CURRENT VAPOR IMAGERY DEPICTS THE POTENT MID/UPPER LEVEL SHORTWAVE TROUGH AXIS IS LIFTING NORTHEAST OVER SOUTHWESTERN NEW MEXICO AND FAR WESTERN TEXAS. STRONG FORCING FOR ASCENT/BAROCLINIC LEAF AHEAD OF THIS TROUGH WILL CONTINUE TO SHIFT EAST OVER THE AREA AND ACT UPON HIGH THETA E AIR OVER THE AREA. LOW LEVEL FLOW HAS ALREADY VEERED BEHIND THE CONVECTIVE COMPLEXES OVER THE FAR WESTERN PARTS OF THE FA...AND EXPECT THE FOCUS FOR CONVECTION TO BE OVER THE EASTERN FA THROUGH MIDDAY UNTIL THE TROUGH AXIS PASSES. POTENTIAL FOR SEVERE WILL PERSIST. WILL DRAW LIKELY GRIDDED POPS OVER THE EASTERN BASIN FOR THE MORNING PERIOD WITH POPS DECREASING WITH TIME. TEMPERATURES SHOULD BE CLOSER TO CLIMATOLOGICAL NORMS THIS AFTERNOON IN THE WAKE OF WIDESPREAD RAINFALL AND FALLING HEIGHTS. .LONG TERM... DID NOT EDIT GRIDS IN THE LONG TERM PORTION OF THE FORECAST GIVEN ONGOING SEVERE WEATHER EVENT. CURRENT GRIDS SEEM TO ACCURATELY DEPICT ANTICIPATED CONDITIONS WITH AT LEAST ISOLATED TO SCATTERED CONVECTION EXPECTED EACH DAY AS MID LEVEL TRANSITIONS FROM NEAR ZONAL TO SOUTHWESTERLY AND ALLOWS PERIODIC SHORTWAVES TO TRANSIT THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 92 68 95 69 / 70 10 20 10 CARLSBAD NM 93 65 98 66 / 20 0 0 0 DRYDEN TX 95 70 95 71 / 50 10 20 10 FORT STOCKTON TX 94 66 96 67 / 50 0 20 10 GUADALUPE PASS TX 88 64 91 65 / 10 0 0 0 HOBBS NM 92 66 96 67 / 20 0 0 0 MARFA TX 86 53 90 54 / 30 0 0 0 MIDLAND INTL AIRPORT TX 93 68 95 69 / 60 0 10 10 ODESSA TX 94 69 97 70 / 60 0 0 10 WINK TX 97 68 99 69 / 50 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/10
Hazardous weather outlook, Jun 2, 9:51 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 951 PM CDT THU JUN 2 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040251- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 951 PM CDT THU JUN 2 2005 (851 PM MDT THU JUN 2 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...ARE POSSIBLE OVERNIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND IN LOW LYING AREAS. NEARLY CONTINUOUS CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EARLY FRIDAY MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING ALONG AND EAST OF THE DRYLINE LOCATED FROM LEA COUNTY NEW MEXICO TO FORT STOCKTON TO EASTERN BREWSTER COUNTY. WITH MODERATE ATMOSPHERIC INSTABILITY AND ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE IN PLACE...THESE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND HIGH WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE DRYLINE SATURDAY THROUGH NEXT THURSDAY WILL PROVIDE A CHANCE FOR SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 2, 10:27 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1027 PM CDT THU JUN 2 2005 TXZ079>081-030400- BIG BEND AREA TX-MARFA PLATEAU TX-PRESIDIO VALLEY TX- 1027 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR BREWSTER...PRESIDIO AND WESTERN JEFF DAVIS COUNTIES. A TORNADO WATCH CONTINUES UNTIL 4 AM CDT. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF PERSIMMON GAP AT 1027 PM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM IS ALREADY CAPABLE OF PRODUCING PEA SIZED HAIL... DEADLY LIGHTNING AND HEAVY RAIN. FURTHER INTENSIFICATION IS LIKELY. OTHER SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER THE MARFA PLATEAU AND DAVIS MOUNTAINS SOUTHWARD TO THE BIG BEND REGION. THE RISK OF SEVERE THUNDERSTORMS AND POSSIBLY TORNADOES THROUGH THE EVENING AND EARLY MORNING IS EXPECTED TO INCREASE. PLEASE STAY APPRISED OF THIS DEVELOPING WEATHER SITUATION. 05
Special weather statement, Jun 2, 10:50 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1050 PM CDT THU JUN 2 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030600- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 1050 PM CDT (950 PM MDT) THU JUN 2 2005 ...SEVERE WEATHER EPISODE EXPECTED OVERNIGHT... A SIGNIFICANT EPISODE OF SEVERE THUNDERSTORMS...INCLUDING THE POSSIBILITY OF VERY LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES...IS EXPECTED TO IMPACT MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE TONIGHT AND EARLY FRIDAY MORNING. SEVERE THUNDERSTORMS WERE LOCATED OVER THE UPPER TRANS PECOS REGION AS OF LATE EVENING. THESE STORMS WILL MOVE EAST INTO A VOLITALE AIRMASS OVER THE TRANS PECOS AND THE PERMIAN BASIN LATER TONIGHT. CURRENT INDICATIONS SUGGEST A SIGNIFICANT SEVERE WEATHER EVENT WILL BE POSSIBLE. SEVERE WEATHER MAY BEGIN TO IMPACT THE CENTRAL PERMIAN BASIN AROUND MIDNIGHT. RESIDENTS AND MOTORISTS IN WEST TEXAS AND SOUTHEASTERN NEW MEXICO... INCLUDING THE CENTRAL PERMIAN BASIN...SHOULD REMAIN ALERT TONIGHT AND MONITOR THE LATEST SEVERE WEATHER INFORMATION. REMEMBER YOUR SEVERE WEATHER AND TORNADO SAFETY RULES AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED FOR YOUR AREA.
Special weather statement, Jun 2, 11:29 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1129 PM CDT THU JUN 2 2005 NMZ033-034-TXZ059-060-030545- CENTRAL LEA COUNTY-LOVING-SOUTHERN LEA COUNTY-WINKLER- 1129 PM CDT (1029 PM MDT) THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT... AT 1120 PM CDT /1020 PM MDT/...A SEVERE LINE OF THUNDERSTORMS IS CURRENTLY LOCATED ALONG SH 128 IN SOUTHERN LEA COUNTY. NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE WINDS AND LARGE HAIL ASSOCIATED WITH THESE STORMS AS THEY RACE TO THE NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SH 128... SH 18... EUNICE... HOBBS... RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD REMAIN ALERT TONIGHT AND MONITOR THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. REMEMBER YOUR SEVERE WEATHER AND TORNADO SAFETY RULES AND BE PREPARED TO TAKE COVER AS THESE STORMS APPROACH YOUR AREA.
Special weather statement, Jun 3, 2:28 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 AM CDT FRI JUN 3 2005 TXZ050-030800- ANDREWS TX- 228 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL AND EASTERN ANDREWS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ANDREWS AT 228 AM CDT...MOVING NORTHEAST AT 30 MPH. GUSTY WINDS...SMALL HAIL.. HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE AS THIS STORM PASSES THROUGH ANDREWS BETWEEN 230 PM AND 300 AM CDT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:52 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 53 min |
| Jun 2, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 61 min |
| Jun 2, 10:18 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 57 min |
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Jun 2, 10:57 PM CDT | Tornado Warning | MAF | Loving | 63 min |
| Jun 2, 11:22 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 33 min |
| Jun 2, 11:35 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 15 min |
| Jun 2, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 64 min |
| Jun 2, 11:43 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 3 hr |
| Jun 2, 11:55 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 65 min |
| Jun 2, 11:59 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 3, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 3, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 49 min |
| Jun 3, 12:49 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 41 min |
| Jun 3, 12:50 AM CDT | Tornado Warning | MAF | Ward | 22 min |
| Jun 3, 12:52 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
| Jun 3, 1:06 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 3, 1:17 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Jun 3, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio, Reeves | 47 min |
| Jun 3, 1:33 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 57 min |
| Jun 3, 1:44 AM CDT | Severe Thunderstorm Warning | MAF | Crane | 61 min |
| Jun 3, 1:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 49 min |
| Jun 3, 2:07 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 38 min |
| Jun 3, 2:14 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 31 min |
| Jun 3, 2:15 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 23 min |
| Jun 3, 2:19 AM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| Jun 3, 2:44 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 46 min |
| Jun 3, 2:46 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 44 min |
| Jun 3, 2:48 AM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis | 3 hr |
| Jun 3, 3:31 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 3, 4:52 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 53 min |
| Jun 3, 5:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 51 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.